Alert archive / Mississippi / Flash Flood Warnings in 2003

Flash Flood Warning 18, NWS New Orleans, LA

July 2, 2003Walthall County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Jul 2, 2003, 4:54 PM CDT for Walthall County, Mississippi. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2003, 4:54 PM CDT (21:54 UTC)
Expired
Jul 2, 2003, 6:15 PM CDT
In force
81 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Walthall County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2003-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1703 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2003-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1703 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 022155
FFWNEW
MSC147-022315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
454 PM CDT WED JUL 2 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 615 PM CDT

* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN IN AN AREA BOUT 10 MILES WIDE FROM JUST WEST OF 
SALEM TO TYLERTOWN TO NEAR DEXTER MOVING SOUTHEAST ABOUT 15 MPH.
SHOWERS CONTINUE TO FORM TO THE NORTHWEST TO TYLERTOWN AND MOVE SOUTHEAST
OVER THE SAME REGION. UP TO 3 INCHES OF RAIN HAS FALLEN IN PORTIONS OF
THIS AREA IN THE PAST TWO HOURS. SHERIFFS OFFICE HAS REPORTED WATER 
OVER HIGHWAY 583 JUST NORTHWEST OF TYLERTOWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:25 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 2, 2:25 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
225 PM CDT WED JUL 2 2003

WILL MAKE ONLY MINOR CHANGES TO PREVIOUS PACKAGE. CONVECTION
CONTINUES TO FIRE ALONG AN OLD BOUNDARY ALONG THE COAST. THE
ATMOSPHERE REMAINS MOIST ALOFT AND NEAR THE SURFACE. MODELS INDICATE
INCREASING MOISTURE ALOFT AS THE BERMUDA RIDGE BUILDS WEST ACROSS
THE GULF COAST BRINGING BRINGING INCREASING GULF MOISTURE ONSHORE.
AT THE 500 MILLIBAR LEVEL A RIDGE ACROSS THE SOUTHERN U.S. WILL KEEP
THE FLOW WEAK.

MCB 72/90/72/89 2435
BTR 73/90/74/88 2435
MSY 76/89/76/89 3545
GPT 75/88/75/87 3545

.NEW...NONE
LA...NONE.
MS...NONE.

23
Hazardous weather outlook, Jul 2, 11:30 AM CDT, 5 hours 24 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT WED JUL 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
BE SCATTERED TO NUMEROUS LOUISIANA AND COASTAL MISSISSIPPI WHERE
SHOWERS AND THUNDERSTORMS BECOME MORE LIKELY. RAINFALL MAY BE HEAVY
AT TIMES AROUND THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY
MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

23

Nearby

Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.